Alert archive / Idaho / Wind Chill Warnings in 2016

Wind Chill Warning 1, NWS Pocatello, ID

January 1, 2016

NWS Pocatello, ID issued this wind chill warning at Jan 1, 2016, 2:26 PM MST. It took effect at Jan 2, 2016, 12:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 1, 2016, 2:26 PM MST (21:26 UTC)
In effect from
Jan 2, 2016, 12:00 AM MST
Expired
Jan 2, 2016, 9:00 AM MST
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

942 
WWUS45 KPIH 012126
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
226 PM MST FRI JAN 1 2016

IDZ017-022-021000-
/O.NEW.KPIH.WC.W.0001.160102T0700Z-160102T1600Z/
EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
MALAD CITY...OAKLEY
226 PM MST FRI JAN 1 2016

...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST
SATURDAY. 

* WIND CHILL VALUES...DANGEROUSLY COLD WIND CHILL VALUES OF -20 TO
  -30 ARE EXPECTED TO DEVELOP ACROSS THE SOUTH CENTRAL HIGHLANDS
  AND EASTERN MAGIC VALLEY OVERNIGHT.

* OTHER IMPACTS...INDIVIDUALS SHOULD LIMIT OUTDOOR EXPOSURE
  TONIGHT AND SATURDAY MORNING. INDIVIDUALS SHOULD ALSO TAKE
  NECESSARY PRECAUTIONS TO PROTECT LIVESTOCK AND FAMILY PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
3 follow-up statements
657 
WWUS45 KPIH 020955
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
255 AM MST SAT JAN 2 2016


IDZ020-023-025-021600-
/O.EXA.KPIH.WC.W.0001.000000T0000Z-160102T1600Z/
UPPER SNAKE RIVER PLAIN-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...MONTPELIER
255 AM MST SAT JAN 2 2016

...WIND CHILL WARNING IN EFFECT UNTIL 9 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. 

* WIND CHILL VALUES...DANGEROUSLY COLD WIND CHILL VALUES OF - 20
  TO -30 ARE OCCURING ACROSS THE CARIBOU HIGHLANDS...ALONG HIGHWAY
  30 THROUGH SODA SPRINGS...GEORGE TOWN AND ROCKY POINT. 

* OTHER IMPACTS...INDIVIDUALS SHOULD LIMIT OUTDOOR EXPOSURE SATURDAY
  MORNING. INDIVIDUALS SHOULD ALSO TAKE NECESSARY PRECAUTIONS TO
  PROTECT LIVESTOCK AND FAMILY PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

IDZ017-022-021600-
/O.CON.KPIH.WC.W.0001.000000T0000Z-160102T1600Z/
EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
MALAD CITY...OAKLEY
255 AM MST SAT JAN 2 2016

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

* WIND CHILL VALUES...DANGEROUSLY COLD WIND CHILL VALUES OF - 20
  TO -30 ARE EXPECTED TO DEVELOP ACROSS THE SOUTH CENTRAL
  HIGHLANDS AND EASTERN MAGIC VALLEY EARLY SATURDAY MORNING.

* OTHER IMPACTS...INDIVIDUALS SHOULD LIMIT OUTDOOR EXPOSURE 
  TONIGHT AND SATURDAY MORNING. INDIVIDUALS SHOULD ALSO TAKE 
  NECESSARY PRECAUTIONS TO PROTECT LIVESTOCK AND FAMILY PETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
980 
WWUS45 KPIH 020955 CCA
WSWPIH

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE POCATELLO ID
255 AM MST SAT JAN 2 2016


IDZ020-023-025-021600-
/O.COR.KPIH.WC.W.0001.000000T0000Z-160102T1600Z/
UPPER SNAKE RIVER PLAIN-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...MONTPELIER
255 AM MST SAT JAN 2 2016

...WIND CHILL WARNING IN EFFECT UNTIL 9 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. 

* WIND CHILL VALUES...DANGEROUSLY COLD WIND CHILL VALUES OF - 20
  TO -30 ARE OCCURRING ACROSS THE CARIBOU HIGHLANDS...ALONG
  HIGHWAY 30 THROUGH SODA SPRINGS...GEORGE TOWN AND ROCKY POINT.
  DANGEROUS WIND CHILLS ARE ALSO EXPECTED ON INTERSTATE 15 THROUGH
  IDAHO FALLS...SAGE JUNCTION AND HAMER.

* OTHER IMPACTS...INDIVIDUALS SHOULD LIMIT OUTDOOR EXPOSURE SATURDAY
  MORNING. INDIVIDUALS SHOULD ALSO TAKE NECESSARY PRECAUTIONS TO
  PROTECT LIVESTOCK AND FAMILY PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

IDZ017-022-021600-
/O.CON.KPIH.WC.W.0001.000000T0000Z-160102T1600Z/
EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
MALAD CITY...OAKLEY
255 AM MST SAT JAN 2 2016

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

* WIND CHILL VALUES...DANGEROUSLY COLD WIND CHILL VALUES OF - 20
  TO -30 ARE EXPECTED TO DEVELOP ACROSS THE SOUTH CENTRAL
  HIGHLANDS AND EASTERN MAGIC VALLEY EARLY SATURDAY MORNING.

* OTHER IMPACTS...INDIVIDUALS SHOULD LIMIT OUTDOOR EXPOSURE 
  TONIGHT AND SATURDAY MORNING. INDIVIDUALS SHOULD ALSO TAKE 
  NECESSARY PRECAUTIONS TO PROTECT LIVESTOCK AND FAMILY PETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
941 
WWUS45 KPIH 021615
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
915 AM MST SAT JAN 2 2016

IDZ017-020-022-023-025-021715-
/O.EXP.KPIH.WC.W.0001.000000T0000Z-160102T1600Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...MALAD CITY...OAKLEY...MONTPELIER
915 AM MST SAT JAN 2 2016

...WIND CHILL WARNING HAS EXPIRED...

WIND CHILL VALUES ACROSS THE WARNED AREA HAVE IMPROVED AND THE
WIND CHILL WARNING HAS BEEN ALLOWED TO EXPIRE. INDIVIDUALS WORKING
AT THE INL AND WITHIN THE ARCO DESERT REGION MAY WANT TO LIMIT
OUTDOOR EXPOSURE UNTIL AROUND NOON TODAY WHEN TEMPERATURES ARE
EXPECTED TO BEGIN MODERATING AS BITTERLY COLD TEMPERATURES REMAIN
IN THAT AREA THROUGH THE MORNING.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind chill warning went out at Jan 1, 2:18 PM MST, 8 minutes earlier.

Area forecast discussion, Jan 1, 2:18 PM MST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
218 PM MST FRI JAN 1 2016

.SHORT TERM...TONIGHT THROUGH SATURDAY. BLOCKY RIDGE-OVER-LOW
PATTERN EVIDENT WITHIN SATELLITE IMAGERY WILL CONTINUE THROUGH
SATURDAY AFTERNOON. THUS EXPECTING A FAIRLY DRY AND COLD NIGHT
TONIGHT WITH SLIGHTLY MODERATING TEMPERATURES SATURDAY AFTERNOON AS
THE LOW LIFTS NW INTO OREGON AND WARMER AIR BEGINS TO SEEP INTO SRN
IDAHO. AM GETTING WIND CHILL VALUES NEAR -20 IN THE SOUTH CNTRL
HIGHLANDS WITH INCREASING WINDS AND -30 IN THE ERN MAGIC VALLEY WITH
BORDERLINE WIND LATE TONIGHT/SATURDAY MORNING. AFTER COORD WITH
BOI...WE WILL ISSUE A WIND CHILL WARNING FOR THAT REGION. HUSTON

.LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY. THE MODELS
GRADUALLY CHIP AWAY AT THE BLOCKY PATTERN BY SENDING A SERIES OF PAC
DISTURBANCES UNDER THE RIDGE EARLY NEXT WEEK FOLLOWED BY A FAIRLY
CREDIBLE TROUGH AND ASSOCIATED MOISTURE SWINGING INTO THE GREAT
BASIN BY MID-WEEK WITH THE CHANCE OF PRECIPITATION ONGOING THROUGH
THURSDAY AND FRIDAY AS THE MAIN WAVE ACTION PUSHES EAST THROUGH THE
SRN GREAT BASIN AND THE FORMER RIDGE IS NOW REPLACED BY A
DISORGANIZED TROUGH. FOR NOW...HAVE BEGUN TO RATCHET THE PRECIP
POTENTIAL UPWARDS WHILE TRYING TO MODERATE TEMPERATURES...WHICH IS
OF COURSE GUESS WORK GIVEN THE LACK OF A STRONG WELL DEFINED TROUGH
PASSAGE. HUSTON
&&

.AVIATION...POTENTIAL FOR LOWERING CEILINGS AND MIST WITH REDUCED
VISIBILITY AT PIH THIS EVENING THROUGH EARLY SATURDAY IMPROVING TO
MID LEVEL CLOUDS THEREAFTER. OTHERWISE VFR CONDITIONS EXPECTED AT
ALL OTHER LOCATIONS THE NEXT 24 HOURS. NP
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WARNING IDZ017-022 LATE TONIGHT THROUGH SATURDAY MORNING.
&&

Nearby

Wind Chill Warnings in Idaho, 2016Every wind chill warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.